Further update day 4

Have spent the whole day in af some it in fast af. Still on going now but has slowed to 100-120 from 160+ but if I leave the sofa it increases and I get chest pain.

Phoned specialist nurse as took extra flecainide with no effect. Had to go to go and now starting on digoxin 250mcg twice a day for two days then 125mcg twice a day thereafter. Still no change since taking that.to say I am down in the dumps is an understatement. I was aware of arrhythmia blips but this is the worst attack I have ever had and came out of the blue.

Gutted.com

15 Replies

oldestnewest
  • Sorry to hear that. However don't despair (I know easier said than done). The time I went from NSR to AF 24 hours after my cardioversion was a bad "attack / event" and then from NSR to AF less than 72 hours after my ablation was second. The time I used 999 and was taken to A&E was bad but different. However all three were effectively transient conditions which varies from a few days to a few weeks. As I was told AF is a bit of a roller coaster and sometimes you are at the top of the wave and other times at the base however you always come out on top!!!

    Hope things improve.

  • This is a long journey you know and you will get blips like this but it does not mean the ablation was a failure. IT may not even by AF but quite possibly atrial tachycardia. I had this post two of my ablations which needed cardioverting after which I was fine. Come on now big breaths (and I'm only thirteen.,) Sorry old joke. Get that British stiff upper lip going now. You WILL get better.

  • Thanks. Three hours post digoxin and no effect. Thinking of trying a beta blocker tonight and just risking a low bp all day tomorrow. Will phone own cardiologist tomorrow to see what else to do.

    I think it hit me hard emotional today as was so fit pre ablation...No arrhythmia going to gym three times a week and just a few ectopics then ablation and bam this.....Oh well can only improve

  • Digoxin is a drug that take time to kick in. If I remember correctly I was given a four times dose in the morning after being taken into hospital and then a four times dose that evening and I think that they said it can take a few days to kick in and stabilise.

  • Thanks. Hasn't done anything yet so bit the bullet and took a 1.25 bisoprolol. It bottoms my blood pressure out a bit but I am stuck to the sofa at the moment anyway so figured wouldn't make any difference and stood a chance of working. Then at least I know I have tried everything.

  • Just an update....nsr today!! But light headed today from bisoprolol I took at bedtime but otherwise ok.

    Taken second digoxin dose and resting today. Glad I did listen to Bob and took two weeks off after all.

    Wrapping and card delivery will have to wait.

    DVD and decaf coffee it is today!!

    Apologies for being so down yesterday was a bit of a shock to suddenly feel so rubbish and appear to take a step back after three days of feeling good.

  • Ps does digoxin make things taste funny? Not enjoying milk in tea this morning and husband assures me it's not off.

  • Don't know because I drink black tea. Started black tea 13 years ago when I picked Up something which created an intollerance to dairy products. After three or so months was ok but never went back to having milk in tea. To me tastes so much nicer as a week black tea!!!

  • Glad your feeling somewhat better today, keep resting. It's a long journey but you will get there. You may have been feeling good pre ablation but we all know that AF is progressive so once your heart as stopped its hissy fit over being attacked you may feel even better than you did before. All the best.

    B🐝

  • At the end of the day what will be will be. It is a journey and if you don't start you can never progress any further. Although I went back into persistent AF less than 72 hours later some aspects of my AF have definitely improved.

  • As someone once said, 'it's a funny old game'. Following your progress and routing for you as they also say. Just a early blip hopefully. As those who have been before also say you need to be patient. Difficult if one is active and busy I can imagine.

    Best wishes.

  • I had a lot of pretty severe arrhythmias after ablation. There was a slow reduction but took about 5 months and then nothing. Two years later still AF free.

    Try to stay positive and good luck🍀

  • Hi Howesgilly,

    Sorry to hear this news. Hope things improve over the next few days.

    Best Wishes

  • Am fine now but am on flecainide and digoxin now sadly until review in Feb but no more arrhythmia

  • Hi Howesgilly,

    I sincerely hope that things improve over the next few weeks and this was just a blip in your recovery, listen to Bob and continue to take it easy.

    My Best Wishes

    Barry

You may also like...